Alert archive / Georgia / Winter Storm Warnings in 2022
Winter Storm Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm warning at Jan 2, 2022, 3:55 PM EST for 7 counties in Georgia. It took effect at Jan 3, 2022, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2022, 3:55 PM EST (20:55 UTC)
- In effect from
- Jan 3, 2022, 12:00 AM EST
- Expired
- Jan 3, 2022, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 160 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -452 m²/s²
- 0-3 km storm-relative helicity
- -348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
413 WWUS42 KFFC 022055 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 355 PM EST Sun Jan 2 2022 GAZ005>009-030500- /O.UPG.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ /O.NEW.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/ Murray-Fannin-Gilmer-Union-Towns- 355 PM EST Sun Jan 2 2022 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WHAT...Heavy wet snow expected with total snow accumulations of one and a half to four inches forecast with locally higher amounts possible, especially in areas 2000ft above sea level. Winds gusting as high as 45 mph. * WHERE...Murray, Fannin, Gilmer, Union and Towns Counties. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ032-042-043-030500- /O.EXA.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ Cobb-Carroll-Douglas- Including the cities of Marietta, Carrollton, and Douglasville 355 PM EST Sun Jan 2 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WHAT...Wet snow expected with light snow accumulations from a dusting up to one inch. Winds gusting as high as 35 mph. * WHERE...Cobb, Carroll and Douglas Counties. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ GAZ001>004-011>016-019>021-030-031-041-030500- /O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 355 PM EST Sun Jan 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WHAT...Wet Snow expected. Light snow accumulations ranging from a quarter of an inch to one and a half inches will be possible with winds gusting as high as 35 mph at elevations above 2000 feet. * WHERE...Portions of far north Georgia. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
4 follow-up statements
903 WWUS42 KFFC 030240 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 940 PM EST Sun Jan 2 2022 GAZ005>009-031200- /O.CON.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/ Murray-Fannin-Gilmer-Union-Towns- 940 PM EST Sun Jan 2 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Heavy wet snow expected with total snow accumulations of one and a half to four inches forecast with locally higher amounts possible, especially in areas 2000ft above sea level. Winds gusting as high as 45 mph. * WHERE...Murray, Fannin, Gilmer, Union and Towns Counties. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ001>004-011>016-019>021-030>032-041>043-031200- /O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson- Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 940 PM EST Sun Jan 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Wet Snow expected. Light snow accumulations ranging from a quarter of an inch to one and a half inches will be possible with winds gusting as high as 35 mph at elevations above 2000 feet. * WHERE...Portions of far north Georgia. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
371 WWUS42 KFFC 030451 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1151 PM EST Sun Jan 2 2022 GAZ015-016-031300- /O.UPG.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ /O.EXA.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/ Lumpkin-White- Including the cities of Dahlonega and Cleveland 1151 PM EST Sun Jan 2 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Heavy wet snow expected with total snow accumulations of one to three inches forecast with locally higher amounts possible, especially in areas 2000ft above sea level. Winds gusting as high as 45 mph. * WHERE...Lumpkin and White Counties. * WHEN...From midnight tonight until 9 AM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ005>009-031300- /O.CON.KFFC.WS.W.0001.220103T0500Z-220103T1400Z/ Murray-Fannin-Gilmer-Union-Towns- 1151 PM EST Sun Jan 2 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Heavy wet snow expected with total snow accumulations of one and a half to four inches forecast with locally higher amounts possible, especially in areas 2000ft above sea level. Winds gusting as high as 45 mph. * WHERE...Murray, Fannin, Gilmer, Union and Towns Counties. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ001>004-011>014-019>021-030>032-041>043-031300- /O.CON.KFFC.WW.Y.0001.220103T0500Z-220103T1400Z/ Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, and Douglasville 1151 PM EST Sun Jan 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Wet Snow expected. Light snow accumulations ranging from a quarter of an inch to one and a half inches will be possible with winds gusting as high as 35 mph at elevations above 2000 feet. * WHERE...Portions of far north Georgia. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
016 WWUS42 KFFC 030857 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 357 AM EST Mon Jan 3 2022 GAZ005>009-015-016-031400- /O.CON.KFFC.WS.W.0001.000000T0000Z-220103T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 357 AM EST Mon Jan 3 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Heavy wet snow expected with total snow accumulations of one to three inches forecast with locally higher amounts possible, especially in areas 2000ft above sea level. Winds gusting as high as 45 mph. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...Until 9 AM EST this morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ GAZ001>004-011>014-019>021-030>032-041>043-031400- /O.CON.KFFC.WW.Y.0001.000000T0000Z-220103T1400Z/ Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, and Douglasville 357 AM EST Mon Jan 3 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Wet Snow expected. Light snow accumulations ranging from 0.25 to 0.5 inches will be possible with winds gusting as high as 45 mph at elevations above 2000 feet. * WHERE...Portions of north central and northwest Georgia. * WHEN...Until 9 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
954 WWUS42 KFFC 031400 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 900 AM EST Mon Jan 3 2022 GAZ005>009-015-016-031500- /O.EXP.KFFC.WS.W.0001.000000T0000Z-220103T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 900 AM EST Mon Jan 3 2022 ...WINTER STORM WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... The wintry precip has ended. Reports in the warning area ranged from a 0.25 to 4.5 inches so far. Accumulating snowfall overnight has created patchy hazardous travel conditions on a number of area roadways. If traveling, please use caution, especially on bridges, overpasses, and elevated highways. $$ GAZ001>004-011>014-019>021-030>032-041>043-031500- /O.EXP.KFFC.WW.Y.0001.000000T0000Z-220103T1400Z/ Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, and Douglasville 900 AM EST Mon Jan 3 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... The wintry precip has ended. Reports in the advisory area have ranged from a dusting up to just under 2 inches so far. Overnight wintry precipitation may lead to slippery road conditions within the advisory area. If traveling, please use caution, especially on bridges, overpasses, and elevated highways. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 1:14 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 2, 1:14 PM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 114 PM EST Sun Jan 2 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1008 AM EST Sun Jan 2 2022/ ..Winter Weather Advisory expanded into Bartow, Cherokee, Polk, Paulding and Haralson Counties... UPDATE... Updated 12Z model guidance has shown more aggression with snow accumulations in NW Georgia, with trends suggesting a stronger/sharper shortwave transitioning through the area on the backside of the cold frontal system aided by an intensifying jet streak to the north hinting at a potential for this winter event to overperform. The strength of a developing near-surface low pressure in the area will define how intense the wrap-around precip will be across NW Georgia. While this is not typically the winter weather setup we see in the forecast area, and keeping in mind the record warmth we've had in the region for the last week and beyond. Some guidance has hinted at a potential TROWEL development which could boost snowfall totals in the area. Confidence is still low at this time, but a factor to consider as we begin to move forward through this event. Thiem PREV DISCUSSION... /Issued 644 AM EST Sun Jan 2 2022/ SHORT TERM /Today through Monday/... Deep Gulf moisture remains across the area with southwest flow continuing ahead of the cold front beginning to enter northwest Georgia early this morning. Temperatures ahead of the front remain in the lower to mid 70s, with dewpoint temperatures in the low er to mid 60s. Ahead of the surface front a line of convection is slowly sagging to the south and southeast with the line of convection entering northern portions of the Atlanta metropolitan areas currently. Expect the convection to move through southern metropolitan Atlanta areas and Athens through 10 am and move into central Georgia by late morning and early afternoon, exiting east central Georgia towards midnight. Central Georgia remains under a marginal threat for severe weather this afternoon where the atmosphere will remain strongly sheared and unstable. The main threats will be strong to damaging winds, but cannot rule out an isolated tornado. With the already wet soils from recent heavy rains, locally heavy rainfall could produce flash flooding as well. By this evening wraparound moisture will spread additional showers across portions of north and central Georgia. Models are coming into good agreement as far as cutting the upper low across north Georgia around midnight. Models are now trekking the upper low further south across north Georgia. Between CAA already infiltrating the area and the upper low, expect a transition to light rain/snow showers and to a period of all snow across portions of north Georgia between 2-8am tomorrow morning. Portions of the north Atlanta metropolitan area could see a dusting of snow - generally less than 0.25 inch with the higher elevations could see up to 2 inches. As the upper low pulls away from the area Monday, skies will clear with good sunshine expected across much of the area by mid to late morning, so any snow should melt quickly. Temperatures today will hold steady or warm slightly behind the fronts, with colder than normal temperatures expected tonight and tomorrow. Atwell LONG TERM /Monday Night through Saturday/... The beginning of the long term forecast brings us a reprieve from the busy weather we started the year with. As the low pressure system moves off the coast of New England, high pressure begins to build back in at the surface. Max daily temperatures return to more seasonal ranges with highs in the 40s and 50s for the extended period. Low temperatures from the upper 20s to 30s on Tuesday follow a general warming trend through Thursday when the next disturbance sweeps through the forecast area. While the surface flow ahead of the trough is primarily easterly, the airmass does not recover much in terms of moisture (PWATS still trending ~0.8-1.0") and total rainfall amounts remain between 0.25-0.5" primarily north of the I- 20 corridor. Temperatures plummet (widespread 20s primarily along and north of the I-85 corridor) behind the cold front Thursday night into Friday morning. As such, this system will need to be monitored for any winter precipitation potential. At this time there is some uncertainty over timing of the frontal feature and moisture amounts to be able to dig into those details confidently. We return to quiet and dry conditions at the end of the long term forecast period. KAL && .AVIATION... 18Z Update... A rain system and cold front continue to move into and impact the forecast area, A shield of rain currently draped across ATL/AHN TAF sites with line of SHRA currently south of MCN/CSG. VRB CIGS around the area, but prevailing VFR/MVFR expected to fall overnight. ATL expected to go MVFR by 20Z, IFR by 00Z with SCT LIFR at times, then MVFR at 09Z before the cloud deck breaks around 15Z. Ocnl VSBYs around 4SM where heavy rain occurs. Winds will be tricky, but high pressure behind the line of SHRA, and ahead of the cold front is expected to push winds out of the NE for a short period between 20-02Z, before turning out of the NW and strengthening to 15-20 kt sustained with ocnl gusts up to 30 kt. Finally some -RASN could be possible at FTY/PDK/RYY between 6-9Z. //ATL Confidence... 18Z Update... Medium confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 67 38 52 30 / 90 80 20 0 Atlanta 66 34 44 31 / 90 80 5 0 Blairsville 62 28 41 25 / 60 90 20 0 Cartersville 64 32 43 27 / 70 90 5 0 Columbus 70 36 50 32 / 80 70 0 0 Gainesville 65 36 48 31 / 80 80 20 0 Macon 72 39 52 32 / 90 70 5 0 Rome 65 33 45 27 / 60 90 5 0 Peachtree City 66 34 46 28 / 90 80 5 0 Vidalia 78 44 54 34 / 80 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 9 AM EST Monday for the following zones: Bartow...Catoosa...Chattooga... Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer...Gordon... Haralson...Lumpkin...Murray...Paulding...Pickens...Polk... Towns...Union...Walker...White...Whitfield. && SHORT TERM...Thiem LONG TERM....KAL AVIATION...Thiem
Hazardous weather outlook, Jan 2, 5:09 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 509 AM EST Sun Jan 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 509 AM EST Sun Jan 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of showers and thunderstorms will move across portions of north and central Georgia today. Some of the storms could become strong to severe. The primary threats will be damaging wind gusts, periods of heavy rain, and isolated brief tornadoes. A Winter Weather Advisory is in effect from midnight tonight to 9AM Monday for portions of far North Georgia. Rain showers transitioning to snow are possible beginning tonight. Slow down and use caution when driving as roads may be hazardous. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Snow showers are possible through early Monday morning, especially in areas of high terrain in the north Georgia mountains. Up to two inches of snow are possible and winds could gust as high as 35 mph at elevations above 2000 feet. Snow accumulations of up to one inch are possible elsewhere. Please use caution when driving as roads may become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today across portions of north and central Georgia.
In the hours before
Local storm report, Jan 2, 11:16 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST SUN JAN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 3 SE COOPERS 32.95N 83.26W
01/02/2022 WILKINSON GA PUBLIC
TREES AND POWERLINES DOWN ALONG WITH SOME TOPS OF TREES
TWISTED OR SNAPPED. TIN ROOF BLOWN OFF STOREHOUSE.
&&
EVENT NUMBER FFC2200012
BAKERSpecial weather statement, Jan 2, 1:50 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EST Sun Jan 2 2022
GAZ108-021915-
Wilcox GA-
150 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern Wilcox
County through 215 PM EST...
At 150 PM EST, a strong thunderstorm was over Antioch Church, or 8
miles southwest of Abbeville, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Abbeville, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3188 8347 3200 8328 3198 8328 3198 8329
3195 8325 3185 8320 3185 8346
TIME...MOT...LOC 1850Z 243DEG 33KT 3188 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 2:10 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EST Sun Jan 2 2022
GAZ108>110-021945-
Telfair GA-Wilcox GA-Dodge GA-
210 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern Dodge,
northwestern Telfair and east central Wilcox Counties through 245 PM
EST...
At 209 PM EST, a strong thunderstorm was near Rhine, or 9 miles east
of Abbeville, moving northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Abbeville, Helena, Milan, Rhine, Chauncey, Jay Bird Springs,
Temperance, Achord and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3187 8322 3199 8330 3216 8300 3215 8299
3216 8297 3193 8285
TIME...MOT...LOC 1909Z 243DEG 49KT 3197 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 2:59 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EST Sun Jan 2 2022
GAZ108-109-022030-
Wilcox GA-Dodge GA-
259 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southwestern Dodge
and southern Wilcox Counties through 330 PM EST...
At 259 PM EST, a strong thunderstorm was over Owensboro, or 11 miles
southwest of Abbeville, moving east at 30 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church and
Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3185 8338 3185 8356 3194 8360 3206 8327
3191 8319 3190 8321 3187 8318 3185 8318
3185 8321 3184 8321
TIME...MOT...LOC 1959Z 253DEG 24KT 3189 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 3:04 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EST Sun Jan 2 2022
GAZ112-113-022030-
Toombs GA-Montgomery GA-
304 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of central Toombs and
east central Montgomery Counties through 330 PM EST...
At 301 PM EST, a strong thunderstorm was near Alston, or 7 miles east
of Mount Vernon, moving east at 25 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Ohoopee and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central,
southeastern and east central Georgia.
&&
LAT...LON 3214 8220 3212 8220 3207 8249 3219 8254
3230 8230 3229 8228 3232 8224 3226 8222
3224 8221 3223 8221 3218 8219 3216 8218
TIME...MOT...LOC 2001Z 248DEG 28KT 3214 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 3:41 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EST Sun Jan 2 2022
GAZ105>108-022115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
341 PM EST Sun Jan 2 2022
...Strong thunderstorms will impact portions of southern Pulaski,
western Wilcox, southeastern Dooly and Crisp Counties through 415 PM
EST...
At 340 PM EST, a line of strong thunderstorms was along a line
extending from near Browndale to near Oakfield, and moving northeast
at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Hawkinsville, Rochelle, Arabi, Pineview, Pitts, East Crisp,
Mock Springs, Pope City, Seville, Finleyson, Hatley, Wallace,
Pleasant View, Tippettville, Double Run, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8388 3228 8363 3225 8337 3223 8336
3185 8349 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2040Z 231DEG 52KT 3227 8364 3174 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:08 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 39 hr |
| Jan 1, 9:46 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 44 min |
| Jan 1, 9:52 PM EST | Tornado Warning | FFC | Dade, Walker | 8 min |
| Jan 2, 1:35 AM EST | Special Weather Statement | FFC | Chattooga | 25 min |
| Jan 2, 2:59 AM EST | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jan 2, 3:17 AM EST | River Flood Warning | FFC | Dade | 7 hr |
| Jan 2, 4:06 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 24 min |
| Jan 2, 4:09 AM EST | Winter Weather Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more | 29 hr |
| Jan 2, 4:30 AM EST | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jan 2, 4:39 AM EST | Special Weather Statement | FFC | Carroll, Douglas | 36 min |
| Jan 2, 4:59 AM EST | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison | 31 min |
| Jan 2, 5:14 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 31 min |
| Jan 2, 5:51 AM EST | Special Weather Statement | FFC | Troup | 24 min |
| Jan 2, 6:11 AM EST | Special Weather Statement | FFC | Troup | 34 min |
| Jan 2, 6:33 AM EST | Special Weather Statement | FFC | Spalding | 27 min |
| Jan 2, 6:36 AM EST | Special Weather Statement | FFC | Harris | 24 min |
| Jan 2, 6:38 AM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Jan 2, 6:59 AM EST | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Monroe, Pike and 2 more | 46 min |
| Jan 2, 7:53 AM EST | Special Weather Statement | FFC | Jones, Monroe | 37 min |
| Jan 2, 9:47 AM EST | River Flood Warning | FFC | Forsyth | 11 hr |
| Jan 2, 12:54 PM EST | River Flood Warning | FFC | Whitfield | 21 days |
| Jan 2, 1:50 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 2, 2:10 PM EST | Special Weather Statement | FFC | Telfair | 35 min |
| Jan 2, 2:59 PM EST | Special Weather Statement | FFC | Wilcox | 31 min |
| Jan 2, 3:04 PM EST | Special Weather Statement | FFC | Toombs | 26 min |
| Jan 2, 3:41 PM EST | Special Weather Statement | FFC | Crisp, Pulaski | 34 min |
| Jan 2, 3:55 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 2, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 26 min |
| Jan 2, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 34 min |
| Jan 2, 4:45 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 30 min |
| Jan 2, 5:05 PM EST | Special Weather Statement | FFC | Dodge, Laurens | 40 min |
| Jan 2, 5:23 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 16 min |
| Jan 2, 5:41 PM EST | Special Weather Statement | FFC | Telfair | 34 min |
Nearby
Winter Storm Warnings in Georgia, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.